Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 187, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 17, 2004, 10:33 PM EDT for Beaver County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2004, 10:33 PM EDT (02:33 UTC)
- Expired
- Jun 17, 2004, 11:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Beaver County, PA
The radar
The Pittsburgh radar (KPBZ), 20 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:08 PM EDT, 7 hours 25 minutes earlier.
Area forecast discussion, Jun 17, 3:08 PM EDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 308 PM EDT THU JUN 17 2004 SVR WATCH IN EFFECT TIL 8PM FOR MUCH OF THE AREA. FF WATCH TIL 10 PM. SBCAPES 1500-2500 AND HIGH PRECIPBLE WATER FAVOR CONTINUANCE OF BOTH SEVERE AND FLOODING RAINFALL WORDING AT LEAST INTO THE EVENING UNTIL SHORT WV PASSES LATER TONIGHT. STILL UNSTABLE ON FRIDAY WITH SECONDARY FRONT TO COME THROUGH. WILL KEEP IN CHC POPS FOR FRI AND FRIDAY NIGHT THOUGH IF WE STABILIZE ENOUGH COULD JUST BE EVENING. BOTH GFS AND ETA SHOWS WV CROSSING TO THE SOUTH ON SAT SO KEPT IN CHC FOR OUR EXTREME SRN ZNS. SFC RIDGE BUILDS IN SAT NIGHT AND SUNDAY. RETURN TO OVERRUNNING FOR MONDAY. TEMPS SIMILAR TO FWC MOS INITIALLY THEN CLOSE TO MAV NOS. .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...FLOOD WARNING UNTIL 400 PM EDT THURSDAY FOR ZONE OHC031. FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHC013...OHC019...OHC029...OHC031...OHC059...OHC067...OHC081... OHC111...OHC119...OHC121...OHC157. PA...FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAC003...PAC005...PAC007...PAC019...PAC031...PAC051...PAC053... PAC059...PAC063...PAC065...PAC073...PAC085...PAC121...PAC125... PAC129. WV...FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVC009...WVC029...WVC051...WVC069. &&
Hazardous weather outlook, Jun 17, 1:06 PM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 106 PM EDT THU JUN 17 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-170843- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 106 PM EDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NOAA NATIONAL WEATHER SERVICE SAYS THAT THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY THIS AFTERNOON AND EVENING HAVE A SLIGHT RISK OF CAUSING SEVERE WEATHER. THE PRIME THREAT IS DAMAGING WIND. THUNDERSTORM WIND GUSTS THAT GO OVER 60 MPH CAN CAUSE DAMAGE. HAIL IS ALSO POSSIBLE. THE THUNDERSTORMS MAY ALSO PRODUCE FLOODING RAIN. LOCATIONS THAT GET MORE THAN 1.5 INCHES OF RAIN IN 2 OR 3 HOURS CAN CAUSE FLOODING. A FLASH FLOOD WATCH CONTINUES UNTIL 10 PM. .DAYS TWO THROUGH SEVEN... NOAA NATIONAL WEATHER SERVICE SAYS THAT THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY FRIDAY AND SATURDAY HAVE A SLIGHT RISK OF CAUSING SEVERE WEATHER. THE PRIME THREAT WILL BE DAMAGING WIND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
In the hours before
Local storm report, Jun 17, 8:11 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
811 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG FAIRMONT 39.48N 80.15W
06/17/2004 MARION WV PUBLIC
TREES BLOWN DOWN.
&&Local storm report, Jun 17, 8:13 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
813 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG GRINDSTONE-ROWES RUN 40.02N 79.82W
06/17/2004 FAYETTE PA EMERGENCY MNGR
TREES BLOWN DOWN.
&&Local storm report, Jun 17, 9:22 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
922 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD NEW KENSINGTON 40.57N 79.75W
06/17/2004 WESTMORELAND PA TRAINED SPOTTER
PUCKETA CREEK FLOODING ONTO ROUTE 56.
&&Local storm report, Jun 17, 9:50 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
950 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD NEW KENSINGTON 40.57N 79.75W
06/17/2004 WESTMORELAND PA TRAINED SPOTTER
CONSTITUTION BLVD IN NEW KENSINGTON WASHED OUT.
0947 PM FLASH FLOOD TARENTUM 40.61N 79.76W
06/17/2004 ALLEGHENY PA TRAINED SPOTTER
URBAN FLOODING AND BASEMENT FLOODING. NUMEROUS STREETS IN
TOWN FLOODED.
&&Local storm report, Jun 17, 10:13 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1013 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1002 PM FLOOD 8 N COSHOCTON 40.38N 81.85W
06/17/2004 COSHOCTON OH AMATEUR RADIO
ROUTE 83 FLOODED.
&&Local storm report, Jun 17, 10:21 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1021 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 PM FLASH FLOOD SARVER 40.73N 79.73W
06/17/2004 BUTLER PA TRAINED SPOTTER
POND AND CREEK FLOODING EKASTOWN ROAD.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:29 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Jun 17, 9:49 PM EDT | Flash Flood Warning | PBZ | Butler | 3 hr |
| Jun 17, 10:42 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 63 min |
| Jun 17, 11:37 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 53 min |
| Jun 17, 11:40 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 65 min |
| Jun 17, 9:14 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 61 min |
| Jun 17, 9:26 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 64 min |
| Jun 17, 9:28 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 47 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.